Texas, 2015Flash Flood in Texas, June 18, 2015
June 18, 2015 · NWS EWX · 1 event in 1 county or zone
Inflow into the remnants of tropical storm Bill caused a line of thunderstorms that moved across northern parts of South Central Texas. Some of these storms produced heavy rain that led to flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Inflow into the remnants of tropical storm Bill caused a line of thunderstorms that moved across northern parts of South Central Texas. Some of these storms produced heavy rain that led to flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 18, 1:43 PM CST, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 18, 1:43 PM CST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
243 PM CDT THU JUN 18 2015
.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
AFTERNOON SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE
COASTAL PLAINS. STORM MOTIONS APPEAR TO BE SOMEWHAT FASTER THAN
YESTERDAY...BUT WITH UPPER LEVEL FLOW REMAINING RELATIVELY
WEAK...AM NOT EXPECTING MOTIONS TO BE ALL THAT GREAT. STORMS WILL
PRIMARILY PROPAGATE ALONG OUTFLOW BOUNDARIES AS NEW UPDRAFTS
DEVELOP BECAUSE OF THE BOUNDARY AND THEN WEAKEN AS THE OUTFLOWS
MOVE AWAY. THE AIRMASS REMAINS VERY MOIST IN THE WAKE OF TROPICAL
DEPRESSION BILL WITH PWATS IN THE 2 TO 2.2 INCH RAIN FOR THE
SOUTHERN HALF OF THE AREA. THE HIGH MOISTURE EXTENDS WESTWARD ALL
THE WAY TO THE RIO GRANDE. ALSO NEAR THE RIO GRANDE IS A WEAK
DISTURBANCE THAT IS DEVELOPING AND THIS DISTURBANCE WILL BE THE
MAIN DRIVER OF CONVECTION FOR THE NEXT FEW DAYS. FOR THIS
AFTERNOON AND EVENING...THE DISTURBANCE MAY HELP GET A WIDER
COVERAGE OF STORMS TO DEVELOP FARTHER WEST THAN PREVIOUS DAYS. THE
12Z GFS QPF OUTPUT SUPPORTS THIS REGION FOR THE HEAVIEST PRECIP
THIS AFTERNOON...BUT WILL HAVE TO WAIT AND SEE IF THIS HOLDS TRUE.
ADDITIONAL CONVECTION IS DEVELOPING ON SOME SORT OF STATIONARY
BOUNDARY FROM NEAR BLANCO TO WELLS BRANCH. IT WILL BE INTERESTING
TO SEE HOW THIS PLAYS OUT LATE THIS AFTERNOON AS STORMS ARE NOT
MOVING OFF THIS BOUNDARY. OVERALL...WILL HAVE TO WATCH RADAR
CLOSELY AS IT WILL BE DIFFICULT TO KNOW EXACTLY WHERE OR WHEN THE
HEAVIEST CONVECTION WILL DEVELOP. ANY STRONG STORM THAT DOES
DEVELOP WILL HAVE THE CAPABILITY OF PRODUCING A QUICK 2-3 INCHES
OF RAIN WHICH COULD CAUSE ADDITIONAL FLASH FLOODING. THE CURRENT
FLASH FLOOD WATCH IS IN EFFECT UNTIL 1O PM BUT COULD BE EXTENDED
IF THE NEXT SHIFT FEELS THAT IS WARRANTED.
FOR TOMORROW...THE WEAK DISTURBANCE WILL SLOWLY BE STRENGTHENING
ALONG THE RIO GRANDE PLAINS. MODELS ARE PROGGING MOISTURE VALUES
TO BE A BIT LESS THAN PREVIOUS DAYS WHICH WILL HOPEFULLY DECREASE
THE HEAVY RAIN AND FLOODING THREAT...BUT LOCALLY HEAVY RAIN WILL
STILL BE POSSIBLE. THE HIGHER POPS FRIDAY AND FRIDAY NIGHT WILL
BE ACROSS THE SOUTHERN ZONES WHERE THE BEST MOISTURE IS EXPECTED
AND ACROSS THE WESTERN COUNTIES...IN CLOSER PROXIMITY TO THE UPPER
DISTURBANCE.
&&
.LONG TERM (SATURDAY THROUGH THURSDAY)...
THE UPPER DISTURBANCE ALONG THE RIO GRANDE VALLEY WILL BE SLOW TO
MOVE AS IT BECOMES TRAPPED TO THE SOUTH OF AN UPPER RIDGE. THIS
FEATURE WILL CONTINUE TO SUPPORT RAIN CHANCES THROUGH MONDAY WITH
THE HIGHER CHANCES OF RAIN ACROSS THE WESTERN COUNTIES. PWAT
VALUES WILL BE SLOWLY DROPPING AND THUS THE THREAT OF VERY HEAVY
RAINFALL IS NOT EXPECTED TO BE AS HIGH...BUT SLOW STORM MOTIONS
COULD LEAD TO SOME QUICK ACCUMULATIONS OF RAIN.
THE UPPER RIDGE IS EXPECTED TO MOVE EAST BY EARLY NEXT WEEK AND
CENTER ACROSS THE TENNESSEE VALLEY. THIS WILL PLACE TEXAS ONCE
AGAIN IN SOUTHEAST FLOW FROM THE SURFACE THROUGH 500 MB WHICH
WILL OPEN THE GULF OF MEXICO. POPS WILL RETURN TO THE FORECAST
ONCE AGAIN ON WEDNESDAY ACROSS THE SOUTHEASTERN COUNTIES FOR
MAINLY AFTERNOON ACTIVITY ASSOCIATED WITH THE SEA BREEZE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 72 89 73 88 74 / 20 20 10 20 20
AUSTIN BERGSTROM INTL AIRPORT 71 88 73 88 73 / 20 20 10 20 20
NEW BRAUNFELS MUNI AIRPORT 72 88 73 88 74 / 30 20 20 30 30
BURNET MUNI AIRPORT 71 89 72 87 73 / 20 20 10 20 20
DEL RIO INTL AIRPORT 73 87 73 88 73 / 30 20 30 30 40
GEORGETOWN MUNI AIRPORT 72 89 73 87 74 / 20 20 10 20 10
HONDO MUNI AIRPORT 72 86 73 87 73 / 40 30 20 30 30
SAN MARCOS MUNI AIRPORT 72 87 73 87 73 / 30 20 10 30 20
LA GRANGE - FAYETTE REGIONAL 74 88 74 88 75 / 20 30 10 40 20
SAN ANTONIO INTL AIRPORT 73 87 74 87 74 / 40 30 20 30 30
STINSON MUNI AIRPORT 73 87 74 88 75 / 40 30 20 40 30
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
COUNTIES: ATASCOSA...BASTROP...BEXAR...CALDWELL...COMAL...DE WITT...
DIMMIT...FAYETTE...FRIO...GONZALES...GUADALUPE...HAYS...KARNES...
KINNEY...LAVACA...LEE...MAVERICK...MEDINA...TRAVIS...UVALDE...
WILLIAMSON...WILSON...ZAVALA.
&&
MESOSCALE/AVIATION...10
SYNOPTIC/GRIDS...HAMPSHIRE
PUBLIC SERVICE/DATA COLLECTION...TREADWAY
Hazardous weather outlook, Jun 18, 10:07 AM CST, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1107 AM CDT THU JUN 18 2015
TXZ171>173-183>194-202>209-217>225-228-191100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1107 AM CDT THU JUN 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A FLASH FLOOD WATCH IS IN EFFECT FOR LOCATIONS ALONG AND TO THE
SOUTH OF HIGHWAY 90 AND EAST OF THE I-35 CORRIDOR. SHOWERS HAVE
BEGUN TO DEVELOP THIS MORNING AND WILL LIKELY GROW IN COVERAGE AND
STRENGTH THROUGH THE MID TO LATE MORNING AND INTO THE AFTERNOON.
LOCALIZED HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING WILL
BE POSSIBLE. WHILE IT WILL BE DIFFICULT TO PINPOINT WHERE THE
HEAVIEST DOWNPOURS WILL OCCUR IN THE WATCH AREA...LOCALIZED
AMOUNTS COULD REACH 1 TO 3 INCHES QUICKLY WITH EVEN HIGHLY
ISOLATED LOCATIONS RECEIVING 4 TO 5 INCHES. OVERALL STORM MOTION
WILL BE SLOW. STRONGER THUNDERSTORMS COULD ALSO BE CAPABLE OF
40-50 MPH WINDS UNDER THE STRONGER PRECIPITATION DOWNBURSTS. STORM
ACTIVITY SHOULD DECREASE THROUGH THE MID TO LATE EVENING HOURS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SCATTERED SHOWERS AND THUNDERSTORMS SATURDAY AND ESPECIALLY SUNDAY
COULD RESULT IN LOCALIZED FLASH FLOODING AS A MOIST AIRMASS
RE-ESTABLISHES ITSELF AND A WEATHER DISTURBANCE REMAINS OVER THE
RIO GRANDE VALLEY. THE MOST FAVORED LOCATIONS FOR POSSIBLE
IMPACTS WILL BE CENTRAL AND WESTERN AREAS. PLEASE STAY TUNED FOR
UPDATES FROM YOUR NATIONAL WEATHER SERVICE THIS WEEKEND OF THIS
DEVELOPING SITUATION.
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND POSSIBLY OVER THE
WEEKEND FOR FLASH FLOODING CONCERNS.
In the hours before
Special weather statement, Jun 18, 2:49 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
349 PM CDT THU JUN 18 2015
TXZ219-182130-
FRIO TX-
349 PM CDT THU JUN 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FRIO COUNTY UNTIL 430 PM
CDT...
AT 349 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WEST PEARSALL...OR NEAR PEARSALL...MOVING NORTHWEST AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PEARSALL...FRIO TOWN...WEST PEARSALL...BLUFF AND NORTH PEARSALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2887 9941 2900 9941 2909 9932 2909 9926
2887 9906 2874 9919
TIME...MOT...LOC 2049Z 132DEG 12KT 2886 9919
HAMPSHIRELocal storm report, Jun 18, 2:59 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
359 PM CDT THU JUN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM HEAVY RAIN 2 E LAKEWAY 30.37N 97.95W
06/18/2015 M1.86 INCH TRAVIS TX MESONET
RAINFALL IN 30 MINUTES
&&
EVENT NUMBER EWX1500716
CVPFlash Flood, Travis
- When
- June 18, 3:30 PM CST to 5:45 PM CST
- Where
- Travis County, 4.66 mi WSW of Waters Rock to 4.16 mi ENE of Four Pts
- Cause
- Heavy Rain
- Reported by
- Local Official
- Coordinates
- 30.390, -97.770
Thunderstorms produced heavy rain that caused flash flooding along Bull Creek closing low water crossings 1-7 on Spicewood Springs Rd. from Loop 360 to Old Lampasas Trl. in north Austin.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Louisiana, June 18, 2015$175,000 · EF1 · 33 events
- Flash Flooding and Flood in Kentucky, June 18 to 21, 2015$198,000 · 1.5 in hail · 37 events
- Tornado and Damaging Winds in Ohio, June 18, 2015$191,000 · EF1 · 8 events
- Hail and Damaging Winds in Ohio, June 18, 2015$102,000 · 60 kt wind · 40 events
- Hail and Damaging Winds in South Carolina, June 18, 2015$153,000 · 1 in hail · 20 events
- Flash Flooding and Damaging Winds in Pennsylvania, June 18 to 19, 2015$122,000 · 50 kt wind · 20 events
- Hail and Damaging Winds in Maryland, June 18, 2015$41,000 · 1.5 in hail · 37 events
- Tornadoes and Damaging Winds in Virginia, June 18, 2015$88,000 · EF0 · 18 events
- Flash Flooding and Hail in North Carolina, June 18, 2015$80,000 · 1 in hail · 15 events
- Hail and Damaging Winds in West Virginia, June 18, 2015$105,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in Virginia, June 18, 2015$66,000 · 1 in hail · 15 events
- Flash Flooding and Damaging Wind in Illinois, June 18, 2015$50,000 · 52 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 585575.